Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 55, NWS Brownsville, TX

September 26, 2011

NWS Brownsville, TX issued this small craft advisory at Sep 26, 2011, 3:25 PM CDT. It took effect at Sep 26, 2011, 10:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2011, 3:25 PM CDT (20:25 UTC)
In effect from
Sep 26, 2011, 10:00 PM CDT
Expired
Sep 27, 2011, 3:24 AM CDT
In force
5 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WHUS74 KBRO 262025
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
325 PM CDT MON SEP 26 2011

...WINDS TO INCREASE THIS TONIGHT...

.PRESSURE GRADIENT TO RESTRENGTHEN THIS EVENING WITH WINDS OVER
THE COASTAL WATERS INCREASING THROUGH THE OVERNIGHT HOURS. DEEP 
LOW PRESSURE OVER THE SOUTHERN AND CENTRAL PLAINS MOVES 
NORTHEAST ALLOWING FOR THE GRADIENT TO SLACKEN OFF BY TUESDAY
MORNING.

GMZ150-155-170-175-270330-
/O.NEW.KBRO.SC.Y.0055.110927T0300Z-110927T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
325 PM CDT MON SEP 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CDT TUESDAY. 


* WINDS AND WAVES: SOUTHEAST WINDS APPROACHING 20 KNOTS BETWEEN 10
  PM AND MIDNIGHT CONTINUING GUSTY TO SHORTLY AFTER SUNRISE. SEAS
  TO REMAIN BETWEEN 3 AND 6 FEET WITH SOME REACHING 7 FEET BETWEEN
  MIDNIGHT AND SUNRISE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
026 
WHUS74 KBRO 270223
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
923 PM CDT MON SEP 26 2011

...WINDS TO INCREASE THIS TONIGHT...

.PRESSURE GRADIENT TO STRENGTHEN TONIGHT AS LOW PRESSURE TRACKS
ACROSS NORTH TEXAS AND OKLAHOMA. SOUTHEAST WINDS TO INCREASE
AROUND MIDNIGHT AND PERSIST THROUGH SUNRISE TUESDAY. SEA WILL BE
SLOW TO RESPOND WITH A SHORT FETCH AND DURATION BUT SOME WAVES
COULD EXCEED 6 FEET FOR A FEW HOURS TOWARDS OVERNIGHT.


GMZ150-155-170-175-271100-
/O.CON.KBRO.SC.Y.0055.110927T0300Z-110927T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
923 PM CDT MON SEP 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS APPROACHING 20 KNOTS BETWEEN 10
  PM AND MIDNIGHT CONTINUING AT FRESH LEVELS SHORTLY AFTER
  SUNRISE. SEAS TO REMAIN BETWEEN 3 AND 6 FEET WITH SOME REACHING
  7 FEET BETWEEN MIDNIGHT AND SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
515 
WHUS74 KBRO 270824
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
324 AM CDT TUE SEP 27 2011

...SMALL CRAFT ADVISORY CONDITIONS NOT DEVELOPING...

.OBSERVATIONS ALONG THE LOWER TEXAS COAST SUGGEST THAT SMALL CRAFT
ADVISORY CONDITIONS ARE NOT DEVELOPING AT THIS TIME...AND THEREFORE
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

GMZ150-155-170-175-270930-
/O.CAN.KBRO.SC.Y.0055.000000T0000Z-110927T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
324 AM CDT TUE SEP 27 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE
UNTIL 7 AM CDT THIS MORNING.

BUOY OBSERVATIONS ALONG THE LOWER TEXAS COAST SUGGEST THAT SMALL
CRAFT ADVISORY WINDS AND SEAS ARE NOT DEVELOPING AT THIS TIME...
AND THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 1:46 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 26, 1:46 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
146 PM CDT MON SEP 26 2011

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...DEEP STORM VORTEX
OVER NORTHERN ILLINOIS IS NOT A BIG PLAYER FOR DEEP SOUTH TEXAS AT
THE MOMENT. RATHER...HIGH PRESSURE OVER THE WEST GULF IS
INTERACTING WITH LOW PRESSURE TROUGHING IN WEST TEXAS EXTENDING
NORTH INTO THE SOUTHERN HIGH PLAINS. THE RESULT IS MODERATE AND
GUSTY SOUTHEAST TO SOUTH WINDS AND SUNNY SKIES THIS
AFTERNOON...WITH TEMPS CURRENTLY IN THE LOW TO MID 90S NEAR THE
COAST TO NEAR 100 INLAND NEAR LAREDO. COULD SEE A FEW RECORD HIGH
TEMPS APPROACHED THROUGH THE REST OF THE AFTERNOON AS WINDS
CONTINUE OUT OF THE SOUTH. BY THIS EVENING... WINDS WILL DECREASE
AND SHIFT A BIT TO SOUTHEAST...BRINGING A MILD NIGHT WITH LOW
TEMPS IN THE MID TO UPPER 70S AND A FEW LOW CLOUDS DRIFTING IN
FROM THE GULF AFTER MIDNIGHT. TUESDAY WILL BE JUST A BIT
COOLER...BUT STILL SEVERAL DEGREES WARMER THAN NORMAL. A FEW MORE
AFTERNOON CU WILL DEVELOP ON MODERATE SOUTH SOUTHEAST WINDS.
LITTLE CHANGE TUESDAY NIGHT AS LOW TEMPS REMAIN WELL IN THE 70S
WITH A FEW LOW CLOUDS NEAR THE COAST AFTER MIDNIGHT.

.LONG TERM...LONG TERM FEATURES DOMINATED BY HIGHLY AMPLIFIED FLOW
PATTERN BUILDING ACROSS THE CENTER OF THE US...WITH SOUTH TEXAS
CAUGHT UNDER A SMALL LOBE OF THE SLOWLY DEPARTING BOWLING BALL
UPPER LOW ACROSS THE EASTERN US. THIS WILL PROVIDE SOME
INSTABILITY TO THE REGION...WHICH WILL COMBINE WITH AMPLE LLVL
GULF MOISTURE TO HELP THE SEABREEZE SPARK SOME
SHOWERS...ESPECIALLY WEDNESDAY THROUGH FRIDAY. BY FRIDAY...THE
UPPER FLOW SHIFTS FROM WESTERLY TO NORTHERLY...REINTRODUCING THE
DRIER AIR SEEN A FEW DAYS LAST WEEK. THIS WILL LIKELY ARRIVE IN
THE FORM OF A BACK DOOR COLD FRONT FRIDAY EVENING. THE FURTHER
EAST THE NORTH-SOUTH UPPER CORRIDOR DEVELOPS...THE LESS LIKELY THE
FRONT WILL ARRIVE AND BETTER CHANCES FOR RAIN FRIDAY INTO EARLY
SATURDAY. EVEN IF THE FRONT DOESN'T MOVE THROUGH FULLY...THE DRIER
AIR IS LIKELY TO MOVE INTO THE REGION FOR THE WEEKEND...ESPECIALLY
IN THE WESTERN VALLEY AWAY FROM ANY LLVL MARINE INFLUENCES. WILL
HOLD ON TO POPS WED-FRI AND NOT MENTION SATURDAY AND BEYOND.
TEMPERATURES WILL REMAIN ABOVE NORMAL...BUT WILL TEMPER JUST A BIT
AS THICKNESSES DECREASE WITH THE APPROACH OF THE MIDLEVEL
WEAKNESS. STILL EXPECTING 90 PLUS DEGREES FOR THE BEGINNING OF
OCTOBER.

&&

.MARINE...TONIGHT THROUGH TUESDAY NIGHT...BUOY 42020 REPORTS
MODERATE SOUTH WINDS AND SEAS BETWEEN FIVE AND SIX FEET THIS
AFTERNOON. EXERCISE CAUTION CONDITIONS WILL CONTINUE THROUGH THIS
EVENING FOR THE LOWER TEXAS COAST AS HIGH PRESSURE OVER THE GULF
INTERACTS WITH LOWER PRESSURE INLAND. THE LOCAL PRESSURE GRADIENT
WILL LOOSEN UP ON TUESDAY AS HIGH PRESSURE IN THE SOUTHERN PLAINS
SINKS SOUTH AND FILLS INTO TEXAS. UNSETTLED TROPICAL CONDITIONS IN
THE BAY OF CAMPECHE MAY ALLOW ISOLATED SHOWERS TO DRIFT NORTH
ALONG THE NORTHEAST COAST OF MEXICO...BUT DID NOT INCLUDE MENTION
IN THIS FORECAST DUE TO MIXED SIGNAL IN MODELS. THE NAM DOES NOT
SHOW THE SAME SHOWERS AS THE GFS...REMAINING DRIER OVER ALL.

WEDNESDAY THROUGH FRIDAY...CONDITIONS WILL BE A BIT BREEZY LATER
IN THE EXTENDED PERIOD AS A FRONT APPROACHES FROM THE NORTH. DO
NOT YET EXPECT ADVISORY CRITERIA TO BE REACHED...BUT WIDESPREAD
AREAS OF 15 TO 20 KNOT ARE POSSIBLE...ESPECIALLY FRIDAY. SEAS WILL
REMAIN MODEST AT 3 FEET OR LESS...WITH 1 TO 2 FEET COMMON WED AND
THU. A FRONT WILL ATTEMPT TO MOVE IN FROM THE NORTHEAST LATE
FRIDAY. WINDS ARE EXPECTED TO SHIFT MORE TO THE NORTHEAST BUT
STRENGTH IS STILL IN DOUBT AT THIS JUNCTURE. NE FETCH ACROSS
SHALLOW CONTINENTAL SHELF OF THE GULF WILL PICK SEAS UP TO AT
LEAST 4 FEET FOR THE GULF WATERS DURING AND AFTER THE WIND SHIFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  92  79  92 /   0   0   0  20
BROWNSVILLE          78  94  77  94 /   0   0   0  20
HARLINGEN            77  96  77  96 /   0   0   0  20
MCALLEN              77  98  77  97 /   0   0   0  20
RIO GRANDE CITY      76 101  75  98 /   0   0   0  10
SOUTH PADRE ISLAND   81  89  79  88 /   0   0  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/64
Hazardous weather outlook, Sep 26, 12:11 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1211 PM CDT MON SEP 26 2011

TXZ248>257-271715-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1211 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

BREEZY WINDS WILL COMBINE WITH CURED FUELS AND LOWERING RELATIVE
HUMIDITY VALUES TO PRODUCE AN ENHANCED RISK OF WILDFIRE GROWTH AND
SPREAD.

HEAT INDEX VALUES WILL RANGE BETWEEN 103 AND 108 DEGREES DURING
THE LATE MORNING THROUGH EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES WILL RANGE BETWEEN 102 AND 107 DEGREES DURING
THE LATE MORNING THROUGH EARLY EVENING HOURS TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-271715-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1211 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.